sideffects of keppra?? anyone??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Oct 2006
Total Posts : 20
   Posted 11/3/2006 12:58 AM (GMT -6)   
does anyone get weird sideffects from using keppra?

New Member

Date Joined Oct 2006
Total Posts : 5
   Posted 11/3/2006 5:51 AM (GMT -6)   
when my daughter was on keppra she used to get nightmares everynight

Veteran Member

Date Joined Mar 2005
Total Posts : 3199
   Posted 11/3/2006 7:16 PM (GMT -6)   
Hey AnonymousMe... are you experiencing weird side effects? If so, what effects? I have heard from a couple people that they have nightmares like dispatchinmom said... hope to hear from you soon.. Duck
Confirmed Diagnosis of - Psoriatic Arthritis/Spondylitis/Graves Disease/GERD/Scoliosis/Hiatal Hernia/Graves Disease of the Eyes/Chronic UTIs
Current Meds -  Enbrel/Prevacid/Synthroid/Nitrofurantoin
Past Meds - Inderal/PTU/Prednisone/Voltaren/Feldene/Mobic/Cortisone and Steroid Shots
Additional Supplements - Multi-Vitamin/Bromelian/Acidophilus/Green Tea

Regular Member

Date Joined Oct 2006
Total Posts : 20
   Posted 11/4/2006 4:43 AM (GMT -6)   

     hey thanks for replying. i have been getting weird sideffects but the thing is that i have been taking it for almost two years now and nothing weird has happened until a couple months ago in june. maybe it is because my neuro increased my dosage but im not sure. he increased it in february it was just 500 mg day and night and now it is 1,000 mg day and night. i usually dont remember if i have nightmares but i do sometimes get night sweats. also my eyesight has been getting worse and i sometimes get weird twiches in different parts of my body. i get depression every once in a while and other times i just dont feel like dealing with everyday things sad  . i also get irritated at different times. all of this started in june and i am not sure if i want to tell my neuro because i am afraid that he will switch my meds and that i will have to take a different another kind of medicine for a couple more years. eh, i dont know what to do. confused


does anyone else get effects like these?

Regular Member

Date Joined Nov 2004
Total Posts : 167
   Posted 11/4/2006 10:00 AM (GMT -6)   
Welcome to HW.  Keppra had me mumbling and stumbling arouna nd running into walls like I was drunk.  Also, I was so tired I would either fall asleep mid-sentence or while standing up.  Side effects can go away within 2weeks to 2 months.  If you feel you cannot tolerate them you should tell your neuro and switch meds.  good luck and keep us posted.
Intractible Epilepsy,7 knee surgeries, 1 shoulder surgery, compressed discs in spine, Curvature of spine, sacroiliac joint disfunction, leg length deficency. Meds:  Topamax 300mg's, Klonopin 1.5mg's, Lamictal 200 mg's
No one left behind!
Educate, Enlighten, and Empower!
Epilepsy Forum Co-Moderator

Veteran Member

Date Joined Jan 2005
Total Posts : 763
   Posted 11/4/2006 2:54 PM (GMT -6)   
well Keppra effects everybody differently . I think it is wonderful . and it has helped with my tREMORS and jerks .

Here are the side effects :

Syringomyelia T4-T10
Chiari Malformation
Decompression Surgery 1999
"Every day may not be good,
but there's something good in every day"
"Remember I'm pullin' for ya, we're all in this together" Red Green

New Member

Date Joined Nov 2006
Total Posts : 17
   Posted 11/6/2006 2:39 PM (GMT -6)   
I'm not sure exactly what your situation is, but I took Keppra for a short time.  It seriously effected my mood and personality.  My mom told me that she didn't even recognize me and she was afraid she would never get me back.  I don't recommend it, I have very few memories of the short time I was taking it, but I remember being groggy and disconnected.  I hope things are better for you, I take lamictal now and it has had very few side effects for me, I found it was the best solution.  I hope you are having more luck.

Mary Marie
New Member

Date Joined Jan 2007
Total Posts : 3
   Posted 1/14/2007 9:11 PM (GMT -6)   

I am 22, I had my first seizure on dec. 11, 2006.  My doctor put me on  keppra and it makes me moody, irritable, and really sad.  I know just what you are saying. I am looking for somebody who knows what I am talking about, if you want, email me back



New Member

Date Joined Jan 2007
Total Posts : 4
   Posted 1/18/2007 5:04 PM (GMT -6)   
AnonymousMe, I would highly reccomend calling your neuro doc! yeah My 13yo daught. & I just got home from her apt. with our neuro. and the twitching can be another form of seizures. We also found out that a lot (if not all) of her clouded thinking and simply being weird was her Ethosuxamide. Meds react differently in different people. It may be a pain to switch meds but if you end up switching to one that leaves you feeling like yourself wouldn't it be worth it? Also, tell your doc anything out of the ordinary that is happening even if you don't think it's realted. (we are starting a journal for her to write everything down in esp now that we are on a new med.- Keppra)That's what he gets paid the big bucks for.

God Bless!!

Post Edited (justamom) : 1/18/2007 3:08:24 PM (GMT-7)

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 2:39 AM (GMT -6)
There are a total of 2,712,169 posts in 299,060 threads.
View Active Threads

Who's Online
This forum has 153646 registered members. Please welcome our newest member, Happybutt.
147 Guest(s), 5 Registered Member(s) are currently online.  Details
George_, Richard in NY, ChickNorris, Globetrotter, Boon1

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer